Alert archive / New Jersey / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 10, 2007, 7:55 AM EDT for Union County, New Jersey. It was in force for 95 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 7:55 AM EDT (11:55 UTC)
- Expired
- Aug 10, 2007, 9:30 AM EDT
- In force
- 95 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Union County, NJ
The radar
The Philadelphia radar (KDIX), 80 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:54 AM EDT | FLASH FLOOD | Garwood, NJ | 119 SOUTH AVENUE CLOSED OFF DUE TO FLOODING |
| Aug 10, 9:28 AM EDT | FLASH FLOOD | Garwood, NJ | NEW STREET AND OAK STREET CLOSED DUE TO FLOODING |
| Aug 10, 9:32 AM EDT | FLOOD | 1 Se Rahway, NJ | ROUTE 1 AND 9 SOUTHBOUND CLOSED AT LAWRENCE ST DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 101156 FFWOKX NJC039-101330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 755 AM EDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... UNION COUNTY IN NORTHEAST NEW JERSEY... * UNTIL 930 AM EDT... * AT 752 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM HEAVY RAIN OVER THE WARNED AREA. HEAVY RAIN ACROSS THE COUNTY WILL RESULT IN WIDESPREAD URBAN AND POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4059 7445 4059 7420 4068 7418 4073 7439 $$ PW
1 follow-up statement
000 WGUS71 KOKX 101247 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 847 AM EDT FRI AUG 10 2007 NJC039-101330- UNION NJ- 847 AM EDT FRI AUG 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM EDT FOR UNION COUNTY... AT 830 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A HEAVY RAIN PRODUCING FLASH FLOODING OVER THE WARNED AREA WITH RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR. THE RAHWAY RIVER AT SPRINGFIELD IS READING 5.05 FEET AS OF 830 AM. WITH HEAVY RAIN CONTINUING TO MOVE OVER THE WATERSHED...THE RIVER IS EXPECTED TO EXCEED ITS FLOOD STAGE OF 5.5 FT WITHIN THE NEXT HOUR. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATER THIS MORNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4059 7445 4059 7420 4068 7418 4073 7439 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:32 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 10, 6:32 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
632 AM EDT FRI AUG 10 2007
.SYNOPSIS...
LOW PRESSURE OVER PENNSYLVANIA WILL PASS JUST SOUTH OF THE REGION
THIS MORNING. THE LOW IS EXPECTED TO TRACK SOUTHEAST OF CAPE COD
BY SATURDAY MORNING. THIS LOW WILL BE FOLLOWED BY HIGH PRESSURE
FOR THE WEEKEND. A COLD FRONT IS FORECAST TO PASS ACROSS THE
REGION MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
DEEPENING MID AND UPPER LEVEL TROUGH EARLY THIS MORNING. PLENTY OF
ISENTROPIC LIFT...THETA-E AND H8 TEMP ADVECTION TO DEAL WITH.
PRECIPITABLE WATER VALUES INCREASE TODAY TO OVER 2 INCHES.
INGREDIENTS THERE FOR HEAVY RAIN...AND FLOOD WATCH REMAINS UP.
BACK EDGE OF RAIN ALREADY IN EASTERN PA...BUT I DO FEEL THIS WILL
FILL IN AS LOW MOVES TOWARD NJ COAST AND EASTERLY WINDS PERSIST.
SOME EVIDENCE OF THIS. AS FOR MODEL SOLUTIONS...GFS SEEMS TOO
HIGH WITH ITS INITIAL 6 HR QPF TO THE NORTH ALONG SRN TIER OF NY
STATE. LATEST NAM NOT MUCH BETTER BASED ON WHAT HAS BEEN
OBSERVED. HEAVY RAIN BULLSEYES IN NY STATE OUTPUT BY BOTH MODELS
BY 12Z THIS MORNING. FOCUS THEN SHIFTS SE TOWARD WATCH AREA
BETWEEN 12 AND 18Z. GFS LOW TRACK PREFERRED BASED ON CONSISTENCY
AND ITS SOLUTION CLOSER TO OTHER MODELS.
AS FOR TSTMS...LAPSE RATES MINIMAL...AND NOT MUCH ELEVATED
INSTABILITY SEEN ON LATEST SOUNDING PROFILES. PLENTY OF SHEAR WITH
E/SE WINDS LOW LEVELS VEERING SW TO WEST. OF COURSE ANY TSTM
DEVELOPMENT WILL HAVE TO MONITORED...BUT TSTMS SHOULD BE ISOLATED.
HEAVIEST PRECIP DOES SEEM TO OCCUR THIS MORNING AS UPPER LEVEL DRY
AIR QUICKLY MAKES ITS WAY TO THE COAST BY AFTERNOON. WATER VAPOR
IMAGERY INDICATES THAT AFOREMENTIONED DRY AIR MOVING INTO WESTERN
PA.
MODEL BLEND FOR TEMPS FOLLOWED.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
SFC HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE WEEKEND AS
UPPER TROUGH DEPARTS AND RIDGE MOVES IN. FEW CLOUDS
EXPECTED...ALONG WITH DRY CONDITIONS. MET NUMBERS LOOK TOO COOL
FOR SAT...AND HAVE LEANED TOWARD FWC/MAV. CANNOT SEE LOWER TO MID
70S UNDER SUNSHINE AND H8 TEMPS +14C YIELDING THOSE NUMBERS.
OTHERWISE...BLEND USED SAT NIGHT AND SHAVED A COUPLE OF DEGREES
OFF MAVS SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A WEAK FRONT APPROACHES THE AREA SUN NIGHT INTO EARLY MON AND MOVES
THROUGH DURING THE DAY ON MONDAY. THE FRONT AT THIS POINT...DOES NOT
APPEAR TO HAVE MUCH MOISTURE WITH IT...SO WILL GO JUST CHANCE OR
SLIGHT CHANCE POPS. THE PATTERN LOOKS TO BECOME A BIT MORE UNSETTLED
FOR THE MIDDLE OF THE WEEK...AS AN UPPER LEVEL TROUGH AMPLIFIES
ACROSS THE GREAT LAKES AND NORTHEAST. THIS WILL ALSO BRING A FEW
EMBEDDED SHORTWAVES. TEMPS LOOK TO REMAIN NEAR SEASONAL LEVELS.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
LOW PRESSURE OVER NORTH CENTRAL PENNSYLVANIA WILL MOVE SE THROUGH
MARYLAND TODAY AND THEN OFF THE MID ATLANTIC COAST THIS EVENING.
MEANWHILE...A WARM FRONT THROUGH THE MID ATLANTIC REGION WILL
GRADUALLY WORK ITS WAY NORTH...HOWEVER IS FORECAST TO REMAIN SOUTH
OF THE LOCAL AREA.
RAIN AND MVFR CONDITIONS HAVE ALREADY DEVELOPED AT KSWF AND SHOULD
ALSO DROP WITHIN THE NEXT COUPLE OF HOURS AT NYC TERMINALS. THE
PERIOD BETWEEN 08Z AND 14Z LOOKS TO BE THE WINDOW FOR HEAVY RAIN
TO DEVELOP AS GOOD ISENTROPIC LIFT IS PRESENT AND THE WARM FRONT
NUDGES CLOSER. THERE COULD BE SOME PERIODS OF IFR CONDITIONS IN
ANY HEAVY SHOWERS DURING THIS TIME...BUT GENERALLY EXPECTING MVFR
CIGS/VSBYS.
SINCE WE WILL REMAIN IN THE COOL SECTOR OVERNIGHT...HAVE REMOVED
TSTMS FROM THE TAFS THROUGH 12Z. HOWEVER...SPC IS KEEPING A
GENERAL TSTM RISK ACROSS THE AREA AFTER 12Z. THIS IS DUE TO THE
CLOSE PROXIMITY OF THE FRONTAL BOUNDARY. GFS SOUNDINGS ARE
ALSO INDICATING SOME ELEVATED INSTABILITY BETWEEN 14Z AND 20Z SO
HAVE KEPT A CB APPENDAGE DURING THIS TIME...BUT IT WILL DEPEND ON
HOW FAR NORTH THE WARM FRONT GETS.
EASTERLY WINDS WILL BACK TO THE NE THIS EVENING AS THE LOW SLIDES
SOUTH OF LONG ISLAND. A DECENT PRESSURE GRADIENT BETWEEN HIGH
PRESSURE TO THE NORTH AND THIS LOW WILL EXISTS WITH A WEAK LOW
LEVEL JET DEVELOPING THIS MORNING. COASTAL LOCATIONS WILL LIKELY
SEE GUSTS AROUND 20 KT. MID LEVELS WILL BEGIN TO DRY OUT AROUND
20Z WITH CONDITIONS RETURNING TO VFR BETWEEN 22Z AND 02Z.
OUTLOOK FOR 06Z SAT THROUGH TUE...LOW PRESSURE CONTINUE INTO THE
WESTERN ATLANTIC FRI NIGHT WITH HIGH PRESSURE AND VFR CONDITIONS
REMAINING IN CONTROL THROUGH THE WEEKEND. A COLD FRONT APPROACHES
FROM THE NORTHWEST ON MONDAY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS LOCALLY REDUCING CEILINGS AND VISIBILITIES TO MVFR
OR IFR DURING THE AFTERNOON AND EVENING. HIGH PRESSURE AND VFR
CONDITIONS RETURN LATER MONDAY NIGHT AND TUESDAY.
&&
.MARINE...
NO SIGNIFICANT CHANGES WITH FORECAST ON TRACK. AN AREA OF LOW
PRESSURE MOVING PENNSYLVANIA MOVE ACROSS THE AREA WATERS SOUTH OF
LONG ISLAND TODAY. THIS LOW WILL BRING A PERIOD OF MODERATE RAINFALL
WITH EMBEDDED THUNDERSTORMS THAT COULD PRODUCE LOCALLY HEAVY
RAINFALL AND GUSTY WINDS.
OTHERWISE...AN EASTERLY FLOW HAS DEVELOPED EARLY THIS MORNING THIS
WILL LEAD TO BUILDING SEAS TO 5 FT LATE THIS AFTERNOON...AND SHOULD
INCREASE WIND GUSTS TO 25 KT DURING THE DAY. SCA CONDITIONS SHOULD
LINGER INTO SATURDAY AS THE LOW SLOWLY PULLS OFF TO THE EAST.
HIGH PRESSURE THEN BUILDS DOWN FROM CANADA INTO SUNDAY...ALLOWING
FOR QUIET CONDITIONS ON THE AREA WATERS. IN ADDITION...A COLD FRONT
SUNDAY NIGHT/MONDAY SHOULD NOT BRING FURTHER SCA CONDITIONS TO THE
WATERS.
ON A SIDE NOTE...WE DID LOOK AT THE POTENTIAL FOR COASTAL FLOODING
TONIGHT WITH A NEW MOON COMING UP. THE LATEST GUIDANCE SHOWS THAT WE
WILL NEED JUST OVER A FOOT TO GET MINOR FLOODING AND WE WILL FALL
JUST SHORT USING A GFS/NGM AVERAGE. AT THIS POINT...WE WILL HAVE THE
DAY SHIFT RE-EVALUATE FOR THE EVENING TIDES.
&&
.HYDROLOGY...
SIGNIFICANT RAINFALL TODAY WITH ONE TO ONE AND A HALF INCHES
POSSIBLE...LOCALLY HIGHER. FLASH FLOOD WATCH REMAINS UP FOR
NORTHEAST NEW JERSEY AND NEW YORK CITY...WHERE VERY HEAVY RAINS
FELL ON WED. THESE LOCALES COULD BE THE AREA AGAIN TO WATCH FOR
WITH REGARD TO HEAVY RAINFALL...JUST TO THE NORTH AND EAST OF THE
LOW...AND RIVERS AND STREAMS IN THESE AREAS HAVE TO BE WATCHED
CLOSELY. DRIER WEATHER IS EXPECTED FOR THE WEEKEND. OBVIOUSLY
URBAN FLOODING THE CONCERN IN AND NEAR NYC.
&&
.TIDES/COASTAL FLOODING...
WE DID LOOK AT THE POTENTIAL FOR COASTAL FLOODING TONIGHT WITH A
NEW MOON COMING UP. THE LATEST GUIDANCE SHOWS THAT WE WILL NEED
JUST OVER A FOOT TO GET MINOR FLOODING AND WE WILL FALL JUST SHORT
USING A GFS/NGM AVERAGE. AT THIS POINT...WE WILL HAVE THE DAY
SHIFT RE-EVALUATE FOR THE EVENING TIDES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR NYZ072>076.
NJ...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR NJZ002>006-
011.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM EDT
SATURDAY FOR ANZ355.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT
SATURDAY FOR ANZ350-353.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...
AVIATION...AL
MARINE...BC
HYDROLOGY...PW
TIDES/COASTAL FLOODING...BCHazardous weather outlook, Aug 10, 3:21 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 321 AM EDT FRI AUG 10 2007 NJZ002>006-011-NYZ072>076-110900- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS- 321 AM EDT FRI AUG 10 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. AN ISOLATED STRONG THUNDERSTORM IS QUITE POSSIBLE THIS MORNING. HEAVY RAIN AND STRONG WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ077>081-110900- NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 321 AM EDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN AT TIMES...MAINLY THIS MORNING. LOCAL URBAN AND POOR DRAINAGE FLOODING IS EXPECTED. AN ISOLATED STRONG THUNDERSTORM IS QUITE POSSIBLE THIS MORNING. HEAVY RAIN AND STRONG WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CTZ005>012-NYZ067>071-110900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 321 AM EDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN AT TIMES...MAINLY THIS MORNING. LOCAL URBAN AND POOR DRAINAGE FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ330-335-338-340-345-350-353-355-110900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 321 AM EDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN THIS MORNING. AN ISOLATED STORM COULD PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PW
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:24 AM EDT | Flash Flood Warning | OKX | Union | 96 min |
| Aug 10, 10:40 AM EDT | Flash Flood Warning | OKX | Union | 110 min |
Nearby
Flash Flood Warnings in New Jersey, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.